MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE, 22G10CM; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE, 22G10CM; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaw0933 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, the facility reported the powerglide needed to be replace the day after it was inserted because they were not able to flush the line.It was stated that it was removed and a kink was found about 4 cm from the hub (kinked within the vessel, not at the hub).No patient harm reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of kinked powerglide catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 10cm x 20ga powerglide midline catheter.Usage residues were observed throughout.The catheter was received attached to a 3ml syringe.The catheter was sharply kinked just distal of the luer hub.A second permanent kink impression was observed 5.5cm from the distal tip of the catheter.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion with no observed leaks.Microscopic inspection of the sample confirmed the presence of two distinct permanent kink impressions.Multiple partially circumferential impressions were observed along the inner radius of both kink impressions.The kink impressions appeared to be the result of sample handling/ manipulation.The usage residues suggested that manipulation occurred during device placement or subsequent securement/use.The product ifu states ¿minimize catheter/tube manipulation during application and removal of the statlock stabilization device.¿.
 
Event or Problem Description
Per sales representative, the facility reported the powerglide needed to be replace the day after it was inserted because they were not able to flush the line.It was stated that it was removed and a kink was found about 4cm from the hub (kinked within the vessel, not at the hub).No patient harm reported.

Brand Name
POWERGLIDE, 22G10CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6527346
Report Number3006260740-2017-00527
Device Sequence Number954460
Product Code FOZ
UDI-Device Identifier00801741096877
UDI-Public(01)00801741096877(17)170831(10)REAW0933
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberN/A
Device Catalogue NumberM220101
Device Lot NumberREAW0933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1